Alert archive / California / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 10, 2012, 1:17 PM PDT for Riverside County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2012, 1:17 PM PDT (20:17 UTC)
- Expired
- Sep 10, 2012, 2:06 PM PDT
- In force
- 49 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 60 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WUUS56 KSGX 102017 SVRSGX CAC065-102115- /O.NEW.KSGX.SV.W.0029.120910T2017Z-120910T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 117 PM PDT MON SEP 10 2012 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA... THIS INCLUDES THE CITY OF HEMET... * UNTIL 215 PM PDT * AT 110 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEMET...AND MOVING SOUTHWEST AT ABOUT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMELAND AND WINCHESTER. && LAT...LON 3351 11704 3369 11722 3392 11696 3370 11680 TIME...MOT...LOC 2017Z 020DEG 4KT 3372 11700 $$ SMALL
2 follow-up statements
177 WWUS56 KSGX 102031 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 131 PM PDT MON SEP 10 2012 CAC065-102115- /O.CON.KSGX.SV.W.0029.000000T0000Z-120910T2115Z/ RIVERSIDE CA- 131 PM PDT MON SEP 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM PDT FOR WEST CENTRAL RIVERSIDE COUNTY... AT 119 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEMET...MOVING SOUTH AT 5 MPH. A WEATHER SPOTTER IN THE AREA REPORTED AROUND 1 INCH OF RAIN IN 12 TO 15 MINUTES AND THE STREETS ARE RUNNING WITH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3351 11704 3369 11722 3392 11696 3370 11680 TIME...MOT...LOC 2027Z 020DEG 4KT 3371 11700 $$ SMALL
098 WWUS56 KSGX 102106 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 206 PM PDT MON SEP 10 2012 CAC065-102112- /O.CAN.KSGX.SV.W.0029.000000T0000Z-120910T2115Z/ RIVERSIDE CA- 206 PM PDT MON SEP 10 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RIVERSIDE COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND MOVED WEST OUT OF THE AREA...SO THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3351 11704 3369 11722 3392 11696 3370 11680 TIME...MOT...LOC 2102Z 020DEG 4KT 3367 11702 $$ SMALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 8:43 AM PDT, 4 hours 34 minutes earlier.
Area forecast discussion, Sep 10, 8:43 AM PDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
843 AM PDT MON SEP 10 2012
.SYNOPSIS...
AN UPPER LEVEL LOW OVER NORTHERN BAJA WILL MOVE NORTHEASTWARD INTO
ARIZONA TONIGHT AND TUESDAY. PLENTIFUL MOISTURE FROM THE LOW AND
DAY-TIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS
OVER THE MOUNTAINS...DESERTS AND VALLEYS LATE THIS MORNING THROUGH
THIS EVENING. PRECIPITATION CHANCES WILL DECREASE OVERNIGHT
TONIGHT...WITH JUST SOME LIGHT SHOWERS AND A THUNDERSTORM OR TWO
POSSIBLE OVER AND EAST OF THE MOUNTAINS. THERE MAY STILL BE ENOUGH
LEFT-OVER MOISTURE TO SUPPORT A CHANCE OF THUNDERSTORMS FOR THE
MOUNTAINS AND DESERTS TUESDAY AFTERNOON. WARMING WITH NIGHT AND
MORNING LOW CLOUDS AND FOG OVER THE COASTAL AND WESTERN VALLEY AREAS
FOR WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE BUILDS ALOFT.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
VISIBLE SATELLITE INDICATES THAT HIGH CLOUDS CONTINUE TO MOVE INTO
SOUTHERN CALIFORNIA AS PLENTIFUL MOISTURE REMAINS IN PLACE.
HOWEVER...THERE ARE LIKELY NOT ENOUGH CLOUDS TO SUPPRESS SURFACE
HEATING AND RESULTING CONVECTION FOR INLAND AREAS TODAY. THE 12Z
SOUNDING FROM MIRAMAR INDICATES A VERY MOIST AND UNSTABLE
PROFILE...WITH 1.95 INCHES OF PRECIPITABLE WATER...SURFACE BASED
CAPE OF 1934 J/KG AND A LIFTED INDEX OF -4.0. WINDS HAVE TURNED MORE
OUT OF THE NORTHEAST IN THE MID-LEVELS...AT 15-30 KNOTS...THEN NORTH
ABOVE 500 MB AT 15-20 KNOTS. THE NORTHEAST WINDS IN THE MID-LEVELS
SHOULD BE STRONG ENOUGH TO BRING THE THUNDERSTORMS NOT ONLY TO THE
MOUNTAINS AND DESERTS...BUT TO THE INLAND VALLEYS AS WELL. WOULD NOT
BE SURPRISED TO THE SEE THE ELSINORE CONVERGENCE ZONE GET GOING
AGAIN TODAY. ALSO...WRF POINT SOUNDINGS SHOW THAT MID-TO-UPPER LEVEL
WINDS MAY LIGHTEN LATER TODAY...WHICH COULD RESULT IN SLOWER MOVING
STORMS. REGARDLESS...THE MOISTURE RICH AND UNSTABLE
ATMOSPHERE...THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY
HEAVY RAIN...ALONG WITH POSSIBLE SEVERE WIND GUSTS. THERE IS A
DECENT CAP AT 500 MB WHICH MAY RESULT IN THUNDERSTORM FORMATION
BEING DELAYED BY AN HOUR OR TWO. HOWEVER...A 14Z AIRCRAFT SOUNDING
FROM SAN DIEGO DOES INDICATE THAT THE CAP MAY HAVE WEAKENED. A FLASH
FLOOD WATCH REMAINS GOES INTO EFFECT AT 10 AM THIS MORNING FOR THE
VALLEYS...MOUNTAINS AND DESERTS...AND LASTS UNTIL MIDNIGHT TONIGHT.
AN UPPER LEVEL LOW...WHICH IS WHAT IS BRINGING THE HIGH AMOUNTS OF
MOISTURE TO OUR AREA...IS STARTING TO SLOWLY MOVE EAST OVER NORTHERN
BAJA ACCORDING TO WATER VAPOR SATELLITE. AS THE LOW CONTINUES TO
MOVE EAST DUE TO A BROAD TROUGH MOVING IN ALONG THE WEST
COAST...ELEVATED NOCTURNAL CONVECTION CHANCES FOR TONIGHT WILL FOCUS
MAINLY OVER THE EASTERN PORTIONS OF THE AREA. IT WILL PROBABLY JUST
BE MAINLY ISOLATED LIGHT SHOWERS WITH A POSSIBLE EMBEDDED
THUNDERSTORM OR TWO. OUR LOCAL WRF DOES NIGHT AND MORNING MARINE
LAYER STRATUS RETURNING TO THE COAST TONIGHT...ALTHOUGH IT MAY BE
SOMEWHAT PATCHY.
FOR TUESDAY...THE LOW WILL MOVE INTO ARIZONA...AND SO CHANCES OF ANY
MORE DYNAMIC FORCING FOR ELEVATED CONVECTION WILL BE GREATLY
REDUCED. HOWEVER...MODELS INDICATE THAT THERE MAY BE ENOUGH
LEFT-OVER MOISTURE FOR AFTERNOON/EARLY EVENING THUNDERSTORMS OVER
THE MOUNTAINS AND DESERTS. WITH INCREASING ONSHORE FLOW AND DRY
ZONAL FLOW ALOFT...MARINE LAYER STRATUS SHOULD BE MORE WIDESPREAD
TUESDAY NIGHT AND PUSH INTO THE CENTRAL VALLEYS.
A WARMING TREND WILL BEGIN WEDNESDAY AND CONTINUE THROUGH FRIDAY AS
AN UPPER LEVEL RIDGE BUILDS OVER SOUTHERN CALIFORNIA. THE RIDGE
SHOULD HELP TO SUPPRESS THE MARINE LAYER A LITTLE...RESULTING IN
NIGHT AND MORNING STRATUS OVER THE COAST AND WESTERN VALLEYS.
MID-TO-UPPER LEVEL MOISTURE WILL BE SOMEWHAT LOW...SO EXPECTING ONLY
SOME AFTERNOON CUMULUS/TOWERING CUMULUS OVER THE MOUNTAINS DURING
THAT TIME.
BY SATURDAY...THE RIDGE ALOFT STARTS TO WEAKEN AS ANOTHER TROUGH
MOVES IN OVER THE PACIFIC NORTHWEST. THE TROUGH WILL BRING DRIER
NORTHWEST WINDS ALOFT...RESULTING IN A COOLING TREND FOR THE WEEKEND
AND NIGHT AND MORNING STRATUS LIKELY MOVING DEEPER INTO THE VALLEYS.
&&
.AVIATION...
101500Z...SOME LOW CLOUDS AND FOG MOVED INTO THE SAN DIEGO COUNTY
COASTAL AREAS AROUND 13Z THIS MORNING. BKN-OVC CIGS WITH BASES
AROUND 700 FT MSL WITH SCT-BKN LYRS BLO ARE AFFECTING KSAN...KCRQ
AND OTHER NEARBY AIRFIELDS. AREAS OF FOG WITH 3-5SM VIS LOCALLY 1SM
AND LOWER ARE ALSO AFFECTING COASTAL AIRFIELDS IN SAN DIEGO COUNTY.
EXPECT CIGS AND VIS TO LIFT BETWEEN 16Z AND 17Z. LOW CLOUDS AND FOG
COULD RETURN TO THE COASTAL AREAS AFT 09Z TUE WITH BASES A LITTLE
HIGHER. OTHERWISE SCT-BKN CLOUDS LAYERED FROM 9000 FT TO 25000 FT.
18Z TO 03Z...SCT TSTMS MAINLY OVER THE MTNS...DESERTS AND
PORTIONS OF THE INLAND VALLEYS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM 10 AM PDT THIS MORNING THROUGH THIS
EVENING FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA
VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
MOUNTAINS...SAN DIEGO COUNTY VALLEYS.
PZ...NONE.
&&
PUBLIC...HARRISON
AVIATION/MARINE...PGHazardous weather outlook, Sep 10, 3:45 AM PDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 345 AM PDT MON SEP 10 2012 CAZ042-043-110200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SANTA ANA MOUNTAINS AND FOOTHILLS- 345 AM PDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-057-110200- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 345 AM PDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE FROM LATE MORNING THROUGH EARLY EVENING WITH HEAVY RAINFALL AND ISOLATED SEVERE WIND GUSTS POSSIBLE. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED FROM LATE MORNING INTO THIS EVENING. CAZ055-056-058-060-110200- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 345 AM PDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND UPPER DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE FROM LATE MORNING THROUGH EARLY EVENING WITH HEAVY RAINFALL AND ISOLATED SEVERE WIND GUSTS POSSIBLE. THE FLASH FLOOD POTENTIAL INDEX IS HIGH...THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR THERE...THERE IS A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE... THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED FROM LATE MORNING INTO THIS EVENING. CAZ061-062-110200- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 345 AM PDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOWER DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE FROM LATE MORNING THROUGH EARLY EVENING WITH HEAVY RAINFALL AND ISOLATED SEVERE WIND GUSTS POSSIBLE. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR THERE...THERE IS A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE... THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED FROM LATE MORNING INTO THIS EVENING. 17
In the hours before
Local storm report, Sep 10, 9:23 AM PDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
923 AM PDT MON SEP 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TORNADO 1 W PERRIS 33.79N 117.24W
09/09/2012 RIVERSIDE CA TRAINED SPOTTER
LANDSPOUT OBSERVED AT 230 PM PDT NEAR PERRIS. REPORTED TO
THE NWS BY RIV187. RECIEVED PHOTOS AND RECORDED VIDEOS.
0300 PM TSTM WND DMG LAKE ELSINORE 33.67N 117.32W
09/09/2012 RIVERSIDE CA NWS EMPLOYEE
2 TO 3 INCH THICK TREE LIMBS DOWN FROM THUNDERSTORMS IN
LAKE ELSINORE AROUND 3 PM PDT.
0300 PM FLOOD LAKE ELSINORE 33.67N 117.32W
09/09/2012 RIVERSIDE CA NWS EMPLOYEE
3 TO 5 INCHES OF WATER FLOWING ACROSS INTERSECTION OF
HIGHWAY 74 AND LINCOLN.
0508 PM TSTM WND DMG 7 NNW VALLEY CENTER 33.31N 117.06W
09/09/2012 SAN DIEGO CA LAW ENFORCEMENT
OAK TREE BLOWN DOWN ACROSS LILAC ROAD NEAR INTERSECTION
WITH SAN LUIS REY DRIVE. NEWSPAPER REPORT OF ADDITIONAL
TREES BLOWN DOWN ACROSS LILAC ROAD NEAR INTERSECTION WITH
COUSER CANYON ROAD - APPROX. 5 MILES NW OF VALLEY CENTER.
TIME OF THIS SECOND OCCURENCE UNKNOWN.
0525 PM TSTM WND DMG 5 ESE PAUMA VALLEY 33.29N 116.90W
09/09/2012 SAN DIEGO CA NWS EMPLOYEE
NWS EMPLOYEE TOOK PHOTOS OF 3 LARGE PINE TREES DOWNED BY
WIND. WEATHER SPOTTER REPORTED 40 MPH WIND AND PEA SIZE
HAIL IN AREA. SDGE WEATHER STATION AT CUCA RANCH HAD 42
MPH GUSTS. THIS IS 2 MILE SOUTH OF PALOMAR MOUNTAIN AND
ALONG HIGHWAY 76.
0539 PM HEAVY RAIN 4 ESE PAUMA VALLEY 33.28N 116.92W
09/09/2012 M1.12 INCH SAN DIEGO CA MESONET
RED GATE REPEATER MEASURED 1.12 INCHES OF RAIN BETWEEN
1628-1739 PDT.
0552 PM HEAVY RAIN 2 SE PAUMA VALLEY 33.29N 116.96W
09/09/2012 M0.75 INCH SAN DIEGO CA MESONET
RINCON SPRINGS MEASURED 0.75 INCHES OF RAIN BETWEEN
1635-1752 PDT.
0606 PM HEAVY RAIN 4 SE PAUMA VALLEY 33.26N 116.93W
09/09/2012 M1.01 INCH SAN DIEGO CA MESONET
SAN LUIS REY GAGE AT OASIS MEASURED 1.01 INCHES OF RAIN
BETWEEN 1703-1806 PDT.
0813 PM TSTM WND DMG 2 W MECCA 33.58N 116.11W
09/09/2012 RIVERSIDE CA LAW ENFORCEMENT
PALM TREE DOWN ON ROAD REPORTED BY CHP.
0822 PM DUST STORM BORREGO SPRINGS 33.24N 116.35W
09/09/2012 SAN DIEGO CA STORM CHASER
SPOTTER SDG956 MEASURED PEAK WIND GUSTS 53 MPH. VISIBILTY
DROPPED AT 2008 PDT. POWER KNOCKED OUT. RAIN BEGAN AT
2114 PDT.
0823 PM TSTM WND DMG BORREGO SPRINGS 33.24N 116.35W
09/09/2012 SAN DIEGO CA LAW ENFORCEMENT
3300 BORREGO VALLEY ROAD. POWER POLE DOWN...WIRES AT CAR
LEVEL.
0825 PM DUST STORM MECCA 33.58N 116.07W
09/09/2012 RIVERSIDE CA DEPT OF HIGHWAYS
STRONG WINDS AND LOW VIS FORCED SEVERAL VEHICLES TO PULL
OVER ON HIGHWAY 86. WIND GUSTS AT THERMAL REACHED 49 MPH
WITH A VIS OF 3/4 MILE AT 825 PM.
0828 PM DUST STORM 5 SSW INDIO 33.66N 116.27W
09/09/2012 RIVERSIDE CA TRAINED SPOTTER
REPORTED FROM NWS SPOTTER RIV331. STRONG OUTFLOW
WINDS...BLOWING DUST...HEAVY RAIN FROM THUNDERSTORMS
STARTED OCCURING NEAR LA QUINTA AT 815 PM PDT. WIND GUSTS
TO 61 MPH MEASURED AT 828 PM AND BLOWING DUST REDUCING
VISIBILTY TO NEAR ZERO AT TIMES.
0828 PM DUST STORM BORREGO SPRINGS 33.24N 116.35W
09/09/2012 SAN DIEGO CA LAW ENFORCEMENT
VISIBILITY LESS THAN 1/16 SM...300 FT
0830 PM TSTM WND GST 2 NNE BORREGO SPRINGS 33.26N 116.35W
09/09/2012 M60.00 MPH SAN DIEGO CA MESONET
AT 830 PM PDT...BORREGO SPRINGS SDGE STATION MEASURED
SUSTAINED 34 MPH GUSTING TO 60 MPH.
0848 PM DUST STORM PALM SPRINGS 33.83N 116.54W
09/09/2012 RIVERSIDE CA ASOS
PALM SPRINGS ASOS REPORTED VISIBILITY 1/4 TO 1/2 MILE AND
WINDS SOUTHEAST GUSTING TO 41 KT/47 MPH BETWEEN 2048-2153
PDT.
0848 PM DUST STORM COACHELLA 33.68N 116.15W
09/09/2012 RIVERSIDE CA ASOS
THERMAL ASOS REPORTED VISIBILITY BETWEEN 3/4 SM AND 3 SM
AND WIND GUSTING TO 43 KT/49 MPH BETWEEN 2016-2044 PDT.
0858 PM DUST STORM 5 SW CATHEDRAL CITY 33.78N 116.52W
09/09/2012 RIVERSIDE CA PUBLIC
SPOTTER RIV230 REPORTED VISIBILITY 1/8 SM. WIND GUSTING
36 MPH.
0903 PM DUST STORM JULIAN 33.07N 116.59W
09/09/2012 SAN DIEGO CA PUBLIC
LOTS OF DUST IN THE AIR. WIND GUSTS ESTD. 25 MPH
1020 PM HEAVY RAIN 2 SSE FOREST FALLS 34.06N 116.90W
09/09/2012 M0.79 INCH SAN BERNARDINO CA MESONET
YUCAIPA RIDGE - 30 MINUTE RAINFALL BETWEEN 2150-2220 PDT
0.79 INCHES
1022 PM HEAVY RAIN 3 ESE VALLE VISTA 33.74N 116.84W
09/09/2012 M0.66 INCH RIVERSIDE CA MESONET
CRANSTON RAWS - ONE HOUR RAINFALL BETWEEN 2123-2222 PDT
0.66 INCHES
1044 PM FLOOD 2 SE SAN JACINTO 33.77N 116.94W
09/09/2012 RIVERSIDE CA STORM CHASER
SPOTTER REPORTED 4 INCHES OF WATER ON MOUNTAIN AVENUE.
RIVERSIDE COUNTY SHERIFF CLOSING ROADWAY.
1049 PM HEAVY RAIN 1 SSE VALLE VISTA 33.74N 116.89W
09/09/2012 M0.81 INCH RIVERSIDE CA MESONET
HEMET - VALLE VISTA - ONE HOUR RAINFALL 2149-2249 PDT
0.81 INCHES
1101 PM HEAVY RAIN 5 SSW CABAZON 33.84N 116.81W
09/09/2012 M0.62 INCH RIVERSIDE CA MESONET
VISTA GRANDE - TWO HOUR RAINFALL BETWEEN 2101-2301 PDT
0.62 INCHES
&&
JTHOMASThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:23 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 45 min |
| Sep 9, 5:30 PM PDT | Flash Flood Warning | SGX | San Diego | 104 min |
| Sep 9, 7:01 PM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 23 hr |
| Sep 9, 7:26 PM PDT | Blowing Dust Advisory | SGX | Riverside, San Diego | 3 hr |
| Sep 10, 12:21 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 119 min |
| Sep 10, 1:29 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 10, 2:00 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Sep 10, 2:33 PM PDT | Severe Thunderstorm Warning | SGX | Orange, Riverside | 50 min |
| Sep 10, 2:42 PM PDT | Flash Flood Warning | SGX | San Diego | 93 min |
| Sep 10, 2:59 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Sep 10, 3:07 PM PDT | Special Weather Statement | SGX | Orange | 53 min |
| Sep 10, 4:34 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 116 min |
Nearby
Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.